Missouri, 2010

Flood in Missouri, May 13 to 15, 2010

May 13 to 15, 2010 · NWS DVN · 1 event in 1 county or zone

Heavy rains during the second week of May resulted in the Fox River at Wayland going above the moderate flood stage level of 18 feet on May 13 around 330 pm. 3 feet around 1 pm May 14.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Heavy rains during the second week of May resulted in the Fox River at Wayland going above the moderate flood stage level of 18 feet on May 13 around 330 pm. It crested around 19.3 feet around 1 pm May 14. It fell below the moderate flood stage level around 330 am May 15.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 13, 2:00 PM CST, 30 minutes earlier.

Area forecast discussion, May 13, 2:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT THU MAY 13 2010

.SYNOPSIS...
AT 19Z...THE SURFACE COLD FRONT REACHED FROM LOW PRESSURE OVER W
CENTRAL WI SOUTH ALONG THE MS RIVER THROUGH THE CWA INTO S CENTRAL
MO. KDVN 88D INDICATED A FINE LINE OF SHOWERS ALONG THIS BOUNDARY.
PARTIAL INSOLATION THROUGH THINNING IN THE OVERCAST AT MIDDAY HAS
BOOSTED TEMPERATURES INTO THE UPPER 60S TO LOWER 70S AHEAD OF THE
BOUNDARY. THIS...ALONG WITH DEWPOINTS IN THE LOWER 60S HAD CREATED
SOME VERY WEAK SURFACE BASED INSTABILITY WITH LAPS SURFACE BASED
CAPES FROM 100 TO 200 J/KG AND LI/S AROUND ZERO IN W CENTRAL AND NW
IL. AT 12Z...UPPER AIR ANALYSIS INDICATED THE UPPER LEVEL LOW OVER
THE NORTHERN PLAINS. THE AXIS OF VERY MOIST AIR AT H8 THAT BROUGHT
FLOODING RAINS OVERNIGHT REACHED FROM TX TO NRN IL THIS MORNING.
THIS MOISTURE WAS BEING SHUNTED EASTWARD BY THE ADVANCING H8 COLD
FRONT CURRENTLY PUSHING THROUGH EASTERN IA AND STRONG MID LEVEL
SUBSIDENCE AROUND THE BASE OF THE UPPER LOW...AS EVIDENT BY VERY DRY
AIR ON WV IMAGE OVERSPREADING IA THIS AFTERNOON.

&&

.SHORT TERM...TONIGHT AND FRIDAY...
INITIAL FOCUS IS ON POTENTIAL FOR CONVECTION TO REFIRE AHEAD OF THE
FRONT THIS AFTERNOON OVER W CENTRAL AND NW IL...THEN CHALLENGE IS
TEMPERATURES AS HIGH PRESSURE BUILDING INTO THE CENTRAL PLAINS
BRINGS A REPRIEVE FROM THE SEVERAL DAYS OF CLOUDY...WET WEATHER.

CONVECTION ALONG THE ADVANCING COLD FRONT HAS BEEN LIMITED TO
PRIMARILY SPRINKLES SO FAR THIS AFTERNOON. WILL CLOSELY MONITOR
TRENDS AS IT MOVES INTO IL AND SLIGHTLY MORE UNSTABLE AIRMASS THIS
AFTERNOON...BUT AT THIS TIME...EXPECTING LITTLE MORE THAN SHOWERS
AND POSSIBLY AN ISOLATED THUNDERSTORM IN THE EAST BEFORE 6 PM. NEXT
CLUSTER OF STORMS LIFTING NORTHEAST OUT OF OK INTO SRN MO SHOULD
STAY ROOTED ALONG THE H8 AND SURFACE BOUNDARY...WHICH WILL BE DRIVEN
WELL SE OF THE REGION BY TONIGHT.

OVERNIGHT...OPEN CELL CU SEEN ON VISIBLE SAT OVER WESTERN IA...ALONG
WITH THE SURFACE AND MID LEVEL SUBSIDENCE...SUPPORTS CLEARING SKIES
THIS EVENING. SHORT TERM MODELS BUILD THE HIGH PRESSURE CENTER OVER
THE NEB PANHANDLE E-SE INTO SW IA AND CENTRAL MO OVERNIGHT. THE
TIMING OF THE THERMAL TROUGH WITH SINGLE DIGITS C AT H8...AND
INCOMING AIRMASS WITH SURFACE DEWPOINTS IN THE UPPER 30S TO LOWER
40S SUPPORTS KEEPING MINS NEAR GUIDANCE IN THE LOWER 40S NW TO UPPER
40S SE. IF IT WERE NOT FOR THE SURFACE PRESSURE GRADIENT BETWEEN THE
HIGH TO THE SW AND DEPARTING LOW...TEMPERATURES COULD POTENTIALLY BE
MUCH COOLER AND WOULD HAVE POTENTIAL FOR FOG.

FRI...SOMEWHAT CONFLUENT MID LEVEL FLOW AND SURFACE HIGH PRESSURE
SHOULD PROVIDE DRY WEATHER AND MUCH NEEDED SUNSHINE. STAYED NEAR
GUIDANCE BLEND WITH HIGHS IN THE UPPER 60S TO AROUND 70.
..SHEETS..

.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY...
...NICE BUT SEASONALLY COOL MAY WEATHER WITH SHOWERS AND POSSIBLY
SOME STORMS SUNDAY INTO MONDAY...

OVERALL...INITIALIZATION AND VERIFICATION OF UPSTREAM ENERGY GOOD TO
EXCELLENT.  VERIFICATION AND RUN TO RUN CONTINUITY SUPPORT A BLEND
OF UKMET AND 80KM NAM-WRF INTO SATURDAY NIGHT.   THEN...A 70/30 BLEND
OF GFS/GEM-NH MIX WITH THE HI-RES ECMWF.  THIS VERIFIES A LIGHT TO
MODERATE RAIN AND RAIN SHOWER EVENT WITH POSSIBLY EMBEDDED THUNDER
SUNDAY INTO MONDAY.

FRIDAY NIGHT THROUGH SATURDAY...LIGHT WINDS SUGGEST SOME PATCHY FOG
WITH SHALLOW INVERSION DUE TO STRONG RADIATIONAL COOLING FROM CLEAR
SKIES.  SOME FAVORED LOW LYING LOCATIONS AROUND WAPSIPINICON RIVER
VALLEY MAY EXPERIENCE LOWS NEAR 40F.  SATURDAY...LIGHT WIND AND FAIR
SKIES WITH LOW DEWPOINTS TO ALLOW FOR HIGHS TO REBOUND WITHIN A FEW
DEGREES OF 70 DEGREES.  NEARLY IDEAL FOR OUTSIDE ACTIVITIES.

SUNDAY AND MONDAY...MOST RELIABLE TOOLS INDICATE A SLOW MOVING WAVE
TO MOVE ALONG FRONT TO FROM SOUTH PLAINS INTO OHIO RIVER VALLEY. THIS
WITH MODEST UPGLIDE OVER COOLER AIR TO ALLOW FOR CLOUDS AND CHANCE OF
RAIN OR RAIN SHOWERS WITH POSSIBLE SOME BRIEF AND ISOLATED THUNDER.
HAVE UPPED POPS TO 40 TO 50 WITH SYSTEM WITH LARGE SCALE FORCING
TECHNIQUES SUGGESTING MAINLY A FEW TENTHS TO LOCALLY UP TO HALF INCH
AMOUNTS.  HIGHS TO STAY IN 60S MOST LOCATIONS UNLESS THEY GET LOTS OF
SUNSHINE WHICH IS NOT INDICATED. SOME LOCATIONS HIGHS WITH SEVERAL
HOURS OF RAIN AND DENSE CLOUDS MAY NEED FURTHER LOWER BY UP TO 5
DEGREES FOR LATER SHIFTS TO ASSESS.

TUESDAY THROUGH WEDNESDAY...SLOW MOVING SURFACE RIDING TO RESULT IN
FAIR SKIES...LIGHT WINDS WITH SLOW WARMING TREND TO NEAR NORMAL
TEMPERATURES BY LATE WEDNESDAY INTO THURSDAY.  TEMPERATURES TO
BECOME ABOVE NORMAL BY FRIDAY INTO THE FOLLOWING WEEKEND AHEAD OF
NEXT LONG WAVE TROUGH WITH DECENT CHANCE OF STORMS.   ..NICHOLS..

&&

.AVIATION...
MUCH DRIER AIR FOLLOWING THE PASSAGE OF A COLD FRONT WILL CONTINUE
THE GRADUAL IMPROVEMENT IN CONDITIONS THIS AFTERNOON INTO EARLY
EVENING. BROKEN TO OVERCAST MVFR CIGS IN 2000 TO 3000 FT RANGE ARE
EXPECTED TO LIFT INTO VFR RANGE BY EVENING...FOLLOWED BY CLEARING
SKIES AT ALL TERMINALS BY 06Z. GUSTY WEST WINDS FROM 15 TO 25 KTS
THIS AFTERNOON WILL DIMINISH TO LESS THAN 10 KTS AFTER SUNSET. VFR
CONDITIONS THEN PREVAIL OVERNIGHT THROUGH FRI AS HIGH PRESSURE
BUILDS INTO THE REGION. WINDS WILL PICK UP BACK INTO THE 10 TO 20 KT
RANGE BY MID MORNING FRI.
..SHEETS..

&&

.HYDROLOGY...
HEAVY RAIN FELL YESTERDAY AFTERNOON AND OVERNIGHT ROUGHLY ALONG THE
HIGHWAY 20 CORRIDOR WITH 1.5 TO 3.5 INCHES. A SECOND BAND OF VERY
HEAVY RAIN FELL FROM NORTHEAST MISSOURI INTO WEST CENTRAL AND
NORTHWEST ILLINOIS. AMOUNTS OF 2.5 TO 4 INCHES WERE REPORTED WITH
SEVERAL REPORTS OF 5 TO 6 INCHES.

AREA RIVERS HAVE RISEN SHARPLY SINCE LAST NIGHT. THE AMOUNT OF
RAINFALL WAS OF SUCH MAGNITUDE THAT EVEN THE MAIN STEM MISSISSIPPI
IS RISING RAPIDLY.

NEW FLOOD WARNINGS WERE ISSUED FOR THE MAIN STEM MISSISSIPPI FROM
NEW BOSTON TO KEOKUK. THE PECATONICA AND PARTS OF THE ROCK AND
WAPSIPINICON RIVER ALSO HAD NEW FLOOD WARNINGS ISSUED. CREST
FORECASTS WERE RAISED FOR MANY RIVERS. LOCAL RUNOFF IS HIGHLY
DEPENDENT ON ANTECEDENT CONDITIONS...SOIL TYPE...USAGE...AND
TOPOGRAPHY. THESE CHARACTERISTICS ARE HIGHLY NONLINEAR IN NATURE AND
DIFFICULT TO MODEL WHICH CAN RESULT IN CREST FORECASTS CHANGING
SIGNIFICANTLY OVER A PERIOD OF SEVERAL HOURS.

MODERATE FLOODING WILL BE SEEN ON PARTS OF THE WAPSIPINICON...
IOWA...NORTH SKUNK...FOX...AND ROCK RIVERS. MAJOR FLOODING IS STILL
POSSIBLE AT AUGUSTA IOWA ON THE SKUNK AND MOLINE ILLINOIS ON THE
ROCK. CREST FORECASTS WILL VARY FOR ABOUT ANOTHER 24 HRS UNTIL
RUNOFF IS FULLY ACCOUNTED FOR IN THE RIVER MODELS.

MINOR FLOODING WILL BE SEEN OR IS EXPECTED ON ALL OR PARTS OF THE
WAPSIPINICON...CEDAR...IOWA...PECATONICA...ROCK...GREEN...AND
MISSISSIPPI RIVER FROM NEW BOSTON ON SOUTH.
..08..

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SHEETS/NICHOLS/08
Hazardous weather outlook, May 13, 12:56 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
156 PM CDT THU MAY 13 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
156 PM CDT THU MAY 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG
AND AHEAD OF A COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON.
SEVERE WEATHER IS NOT EXPECTED...BUT ISOLATED STORMS EAST OF THE
MISSISSIPPI RIVER MAY BE CAPABLE OF PRODUCING WIND GUSTS FROM 40
TO 50 MPH BETWEEN 3 AND 7 PM.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, May 13, 8:56 AM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
956 AM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HEAVY RAIN       2 NW NEW BOSTON         40.59N 91.53W
05/13/2010  M4.00 INCH       LEE                IA   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

LEGRO
Local storm report, May 13, 9:28 AM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1028 AM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 AM     HEAVY RAIN       HAZLETON                42.62N 91.91W
05/13/2010  M2.47 INCH       BUCHANAN           IA   CO-OP OBSERVER

            24 HOUR TOTAL.

&&

LEGRO
Local storm report, May 13, 9:29 AM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1029 AM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HEAVY RAIN       2 NE COLUSA             40.59N 91.14W
05/13/2010  M2.80 INCH       HANCOCK            IL   TRAINED SPOTTER

0536 AM     HEAVY RAIN       6 W MEMPHIS             40.47N 92.28W
05/13/2010  M6.00 INCH       SCOTLAND           MO   TRAINED SPOTTER

            RAINFALL OF 5 INCHES BETWEEN 6 PM WEDNESDAY EVENING AND
            330 AM THIS MORNING. ANOTHER INCH FELL ON WEDNESDAY.

0545 AM     HEAVY RAIN       KEOSAUQUA               40.73N 91.96W
05/13/2010  M3.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            RAIN TOTAL SINCE WEDNESDAY EVENING.

0546 AM     HEAVY RAIN       4 SW GRANGER            40.43N 92.02W
05/13/2010  M3.10 INCH       SCOTLAND           MO   TRAINED SPOTTER

            STORM TOTAL SO FAR.

0610 AM     HEAVY RAIN       5 E CANTRIL             40.64N 91.98W
05/13/2010  M3.70 INCH       VAN BUREN          IA   TRAINED SPOTTER

            STORM TOTAL FAR.

0613 AM     HEAVY RAIN       ESE NEW LONDON          40.92N 91.40W
05/13/2010  M3.40 INCH       HENRY              IA   TRAINED SPOTTER

            RAINFALL TOTAL OVERNIGHT.

0615 AM     FLASH FLOOD      3 E COLUSA              40.57N 91.11W
05/13/2010                   HANCOCK            IL   TRAINED SPOTTER

            CAMP CREEK IS OVER THE ROAD AT THE INTERSECTION OF
            HIGHWAYS 9 AND 94 EAST OF COLUSA.

0625 AM     HEAVY RAIN       S WELLMAN               41.47N 91.84W
05/13/2010  M2.20 INCH       WASHINGTON         IA   TRAINED SPOTTER

            24 HOUR TOTAL. STILL RAINING.

0630 AM     HEAVY RAIN       FARMINGTON              40.64N 91.74W
05/13/2010  M3.80 INCH       VAN BUREN          IA   TRAINED SPOTTER

            3.10 INCHES OF RAIN SINCE MIDNIGHT.

0635 AM     HEAVY RAIN       2 N KIRKWOOD            40.89N 90.75W
05/13/2010  M4.40 INCH       WARREN             IL   TRAINED SPOTTER

            TOTAL SINCE 1030PM ON WEDNESDAY.

0636 AM     HEAVY RAIN       GALENA                  42.42N 90.43W
05/13/2010  M3.33 INCH       JO DAVIESS         IL   CO-OP OBSERVER

            STORM TOTAL SINCE YESTERDAY.

0639 AM     HEAVY RAIN       2 W DUBUQUE             42.50N 90.74W
05/13/2010  M2.49 INCH       DUBUQUE            IA   TRAINED SPOTTER

0652 AM     HEAVY RAIN       1 NE GENESEO            41.46N 90.14W
05/13/2010  M4.70 INCH       HENRY              IL   TRAINED SPOTTER

            SINCE 900PM WEDNESDAY.

0653 AM     HEAVY RAIN       1 SSE PRINCETON         41.37N 89.46W
05/13/2010  M4.10 INCH       BUREAU             IL   TRAINED SPOTTER

0655 AM     HEAVY RAIN       STOCKTON                42.35N 90.01W
05/13/2010  M2.79 INCH       JO DAVIESS         IL   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL.

0657 AM     HEAVY RAIN       SALEM                   40.85N 91.62W
05/13/2010  M2.23 INCH       HENRY              IA   TRAINED SPOTTER

            STORM TOTAL SO FAR.

0700 AM     HEAVY RAIN       ESE MONMOUTH            40.91N 90.63W
05/13/2010  M2.50 INCH       WARREN             IL   TRAINED SPOTTER

            TOTAL SO FAR BUT HEAVY RAIN CURRENTLY FALLING.

0700 AM     HEAVY RAIN       BURLINGTON REGIONAL AIR 40.78N 91.13W
05/13/2010  M3.34 INCH       DES MOINES         IA   OFFICIAL NWS OBS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
05/13/2010  M2.43 INCH       DUBUQUE            IA   OFFICIAL NWS OBS

            24 HOUR TOTAL.

0703 AM     HEAVY RAIN       1 NNW GENESEO           41.46N 90.16W
05/13/2010  M6.00 INCH       HENRY              IL   TRAINED SPOTTER

0720 AM     HEAVY RAIN       3 SE ANNAWAN            41.37N 89.87W
05/13/2010  M2.20 INCH       HENRY              IL   TRAINED SPOTTER

0726 AM     HEAVY RAIN       6 SSE COUNCIL HILL      42.41N 90.31W
05/13/2010  M3.50 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            2.75 INCHES IN THE LAST 12 HOURS.

0727 AM     HEAVY RAIN       WOODHULL                41.18N 90.32W
05/13/2010  M2.21 INCH       HENRY              IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0734 AM     HEAVY RAIN       1 SE PRINCETON          41.37N 89.45W
05/13/2010  M2.65 INCH       BUREAU             IL   TRAINED SPOTTER

0755 AM     FLOOD            MEMPHIS                 40.46N 92.17W
05/13/2010                   SCOTLAND           MO   EMERGENCY MNGR

            FLOODING HAS CLOSED HIGHWAY 136 ONE MILE WEST OF MEMPHIS
            WHICH HAS ONLY HAPPENED ONCE BEFORE IN THE PAST 100
            YEARS. SIX OTHER HARD SURFACED ROADS ALSO CLOSED
            THROUGHOUT SCOTLAND COUNTY. SCHOOLS CLOSED.

0810 AM     HEAVY RAIN       6 WNW BURLINGTON        40.85N 91.22W
05/13/2010  M5.50 INCH       DES MOINES         IA   TRAINED SPOTTER

            TOTAL SINCE WEDNESDAY EVENING.

0815 AM     HEAVY RAIN       1 W CAMBRIDGE           41.30N 90.20W
05/13/2010  M3.25 INCH       HENRY              IL   TRAINED SPOTTER

0818 AM     HEAVY RAIN       4 WNW DUBUQUE           42.52N 90.76W
05/13/2010  M3.20 INCH       DUBUQUE            IA   TRAINED SPOTTER

            1.20 INCHES OVERNIGHT.

0820 AM     FLOOD            1 SE MEMPHIS            40.45N 92.16W
05/13/2010                   SCOTLAND           MO   EMERGENCY MNGR

            STATE HIGHWAY MM CLOSED AND COMPLETELY COVERED WITH
            WATER.

0841 AM     HEAVY RAIN       HAZLETON                42.62N 91.91W
05/13/2010  M2.47 INCH       BUCHANAN           IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0842 AM     HEAVY RAIN       3 SSW BURLINGTON        40.77N 91.14W
05/13/2010  M3.90 INCH       DES MOINES         IA   TRAINED SPOTTER

            24 HOUR TOTAL.

0844 AM     HEAVY RAIN       ESE JESUP               42.47N 92.06W
05/13/2010  M2.78 INCH       BUCHANAN           IA   TRAINED SPOTTER

            24 HOUR TOTAL. 3.36 INCHES IN THE LAST TWO DAYS.

0845 AM     HEAVY RAIN       FARMINGTON              40.64N 91.74W
05/13/2010  M3.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            TOTAL FROM 9 PM TO 7 AM.

0905 AM     HEAVY RAIN       4 NE FREEPORT           42.33N 89.58W
05/13/2010  M2.75 INCH       STEPHENSON         IL   TRAINED SPOTTER

0955 AM     HEAVY RAIN       2 NW NEW BOSTON         40.59N 91.53W
05/13/2010  M4.00 INCH       LEE                IA   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

LEGRO
Local storm report, May 13, 10:10 AM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1110 AM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 AM     HEAVY RAIN       3 NW HENNEPIN           41.29N 89.37W
05/13/2010  M2.75 INCH       BUREAU             IL   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

LEGRO
Special weather statement, May 13, 11:42 AM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1242 PM CDT THU MAY 13 2010

IAZ042-054-ILZ001-002-007-132030-
DUBUQUE IA-JACKSON IA-JO DAVIESS IL-STEPHENSON IL-CARROLL IL-
1242 PM CDT THU MAY 13 2010

...HIGH WATER LINGERING FROM HEAVY OVERNIGHT RAINFALL...

DUE TO HEAVY RAINFALL OVERNIGHT IN DUBUQUE...JO DAVIESS AND
STEPHENSON COUNTIES...SEVERAL AREA RIVERS...CREEKS AND STREAMS ARE
EXPERIENCING HIGH WATER TODAY.  LOW LYING AREAS THAT ARE PRONE TO
FLOODING HAVE LIKELY BEEN FLOODED...AND WILL BE SLOW TO DRAIN.

SPECIFICALLY...THE APPLE RIVER AND ITS TRIBUTARY FURNACE CREEK IN JO
DAVIESS COUNTY HAS CAUSED HIGH WATER PROBLEMS WEST OF ELIZABETH.  IT
HAS CAUSED LONE STREET NEAR HIGHWAY 20 TO BE CLOSED...AND VERY HIGH
WATER UNDERNEATH THE BRIDGE OVER THE APPLE RIVER ON GEORGETOWN
ROAD.  ADDITIONAL REPORTS OF HIGH WATER HAVE BEEN RECEIVED FROM
NORTHERN CARROLL COUNTY...WHERE A LOW WATER CROSSING ROAD HAS BEEN
FLOODED...AND IS IMPASSABLE.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.  DO NOT DRIVE INTO FLOOD WATERS. MOST
FATALITIES OCCUR IN VEHICLES SWEPT AWAY IN FLOOD WATERS AS SHALLOW
AS 1 FOOT.

&&

LAT...LON 4259 9067 4251 9062 4250 8941 4220 8940
      4219 8941 4219 8968 4203 8969 4206 9029
      4230 9065 4233 9095 4260 9096

LE
Local storm report, May 13, 12:27 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
127 PM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HEAVY RAIN       3 SW ORION              41.32N 90.42W
05/13/2010  M5.50 INCH       HENRY              IL   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

LEGRO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Clark

When
May 13, 2:30 PM CST to May 15, 2:30 AM CST
Where
Clark County, 9.67 mi WNW of Anson to 4.22 mi NW of Luray
Cause
Heavy Rain
Property damage
$500,000
Reported by
River/Stream Gage
Coordinates
40.610, -91.950

Heavy rains during the second week of May resulted in the Fox River at Wayland going above the moderate flood stage level of 18 feet on May 13 around 330 pm. It crested around 19.3 feet around 1 pm May 14. It fell below the moderate flood stage level around 330 am May 15.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233184.